Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have crohn's disease. Take remicade. CRP and creatinine levels are high. What is causing the problem?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have crohn's disease and am not feeling well. I take remicade and my creatinine is elevated and so is my CRP. Trying to determine if I am experiencing a flare from the chron's or if the remicade is causing my problem.
Posted Mon, 18 Nov 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 5 hours later
Brief Answer:
Inflammatory evidence

Detailed Answer:

Thanks for the question. It is extremely rare for infliximab to cause kidney failure; however, when liver or kidney function is impaired, the dose should be adjusted appropriately. With such a potent biologic agent, your CRP levels, although non-specific, should be within normal limits, so if significantly elevated may mean disease activity and the need to touch base with your treating GI or rheumatology specialist.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN

Above answer was peer-reviewed by
Follow-up: Have crohn's disease. Take remicade. CRP and creatinine levels are high. What is causing the problem? 7 minutes later
This is very helpful. Thank you.
Answered by Dr. Jorge Brenes-Salazar 2 minutes later
Brief Answer:

Detailed Answer:
Very welcome XXXXXXX

Let me know if I can be of further assistance.

Dr Brenes-Salazar MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor